Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 8, NWS Tucson, AZ

April 7, 2009

NWS Tucson, AZ issued this wind advisory at Apr 7, 2009, 2:25 PM MST. It took effect at Apr 8, 2009, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 2:25 PM MST (21:25 UTC)
In effect from
Apr 8, 2009, 11:00 AM MST
Expired
Apr 8, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 072125
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
225 PM MST TUE APR 7 2009

...STRONG GUSTY WINDS WEDNESDAY...

AZZ019-030-035-080530-
/O.NEW.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
225 PM MST TUE APR 7 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. 

A PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA AND
INTO THE CENTRAL BASIN WEDNESDAY. THIS WILL GENERATE STRONG GUSTY
WINDS ACROSS SOUTHEAST ARIZONA BY WEDNESDAY AFTERNOON. WINDIEST
CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE
COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS
WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
000 
WWUS75 KTWC 080413
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
913 PM MST TUE APR 7 2009

...STRONG GUSTY WINDS WEDNESDAY...

AZZ019-030-035-081200-
/O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
913 PM MST TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY. 

A PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA AND
INTO THE CENTRAL BASIN WEDNESDAY. THIS WILL GENERATE STRONG GUSTY
WINDS ACROSS SOUTHEAST ARIZONA BY WEDNESDAY AFTERNOON. WINDIEST
CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE
COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS
WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 081025
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
325 AM MST WED APR 8 2009

...STRONG GUSTY WINDS TODAY...

AZZ019-030-035-081830-
/O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
325 AM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A PACIFIC STORM SYSTEM PUSH THROUGH CENTRAL CALIFORNIA THIS MORNING
WILL MOVE THROUGH THE GREAT BASIN LATER TODAY INTO THIS EVENING. THIS
SYSTEM WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA BY
THIS AFTERNOON. WINDIEST CONDITIONS ARE EXPECTED ACROSS COCHISE...GRAHAM
AND GREENLEE COUNTIES WITH SOUTHWEST TO WEST WINDS INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 OR 55 MPH BY LATE MORNING AND EARLY
AFTERNOON. WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KTWC 081750
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1050 AM MST WED APR 8 2009

...STRONG GUSTY WINDS TODAY...

AZZ019-030-035-090300-
/O.CON.KTWC.WI.Y.0008.090408T1800Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
1050 AM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A PACIFIC STORM SYSTEM PUSH THROUGH CENTRAL CALIFORNIA THIS
MORNING WILL MOVE THROUGH THE GREAT BASIN LATER TODAY INTO THIS
EVENING. THIS SYSTEM WILL GENERATE STRONG GUSTY WINDS ACROSS
SOUTHEAST ARIZONA BY THIS AFTERNOON. WINDIEST CONDITIONS ARE
EXPECTED ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES WITH
SOUTHWEST TO WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO
50 OR 55 MPH BY LATE MORNING AND EARLY AFTERNOON. WINDS WILL
SLOWLY DIMINISH THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 082154
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST WED APR 8 2009

...STRONG GUSTY WINDS TODAY...

AZZ019-030-035-090300-
/O.CON.KTWC.WI.Y.0008.000000T0000Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
254 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A PACIFIC STORM SYSTEM PUSHING THROUGH THE GREAT BASIN HAS BROUGHT
STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA TODAY. SUSTAINED WINDS
OF 25 TO 35 MPH HAVE BEEN COMMON WITH SOME GUSTS IN EXCESS OF 50
MPH. THIS HAS GENERATED AREAS OF BLOWING DUST WITH VISIBILITIES AS
LOW AS 1 MILE AT TIMES. WINDS WILL SLOWLY DIMINISH THROUGH THE
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 090252
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
752 PM MST WED APR 8 2009

...STRONG WINDS WILL CONTINUE TO DIMINISH...

AZZ019-030-035-090400-
/O.EXP.KTWC.WI.Y.0008.000000T0000Z-090409T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
752 PM MST WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE PACIFIC STORM SYSTEM THAT BROUGHT WINDY CONDITIONS TO THE
AREA TODAY HAVE BEEN DIMINISHING AND WILL CONTINUE TO DO SO DURING
THE REMAINDER OF THE EVENING. THEREFORE...THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL REMAIN
BREEZY AT TIMES THROUGH AROUND MIDNIGHT...BUT WILL DECREASE
SIGNIFICANTLY AFTER THAT TIME.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:00 PM MST, 25 minutes earlier.

Area forecast discussion, Apr 7, 2:00 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE APR 7 2009

.SYNOPSIS...THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE IN THE GREAT
BASIN WEDNESDAY...BRINGING STRONG GUSTY WINDS AND COOLER
TEMPERATURES. ANOTHER STRONG PACIFIC STORM SYSTEM WILL BRING GUSTY
WINDS ON FRIDAY...AS WELL AS A CHANCE OF SHOWERS AND MUCH COOLER
TEMPERATURES LATE FRIDAY NIGHT INTO SATURDAY.

&&

.DISCUSSION...RIDGE AMPLIFYING OVERHEAD TODAY IN BETWEEN TWO RATHER
STRONG LOWS UPSTREAM AND DOWNSTREAM. WELL ABOVE CLIMO TODAY BEFORE
SYSTEM CURRENTLY NOW MOVING ONSHORE CENTRAL CALIFORNIA AND ACROSS
THE CENTRAL BASIN MAINLY NORTH OF US WEDNESDAY. STILL LOOKING FOR
WINDY CONDITIONS BUT MOST DYNAMICS AND MOISTURE NORTH OF OUR AREA.
BEST CHANCE FOR ANY SHOWERS WILL BE WEDNESDAY NIGHT AND THEN MAINLY
MOUNTAINS AND/OR NORTH OF TUCSON.

QUICK HITTING SHORTWAVE BUT HIGH AMPLITUDE RIDGE THURSDAY IN A HIGH
ENERGY PATTERN BEFORE A DEEPER SYSTEM PUSHES IN FROM SOUTHERN
CALIFORNIA FRIDAY NIGHT INTO SATURDAY. WINDY AHEAD OF THIS SYSTEM
FRIDAY AFTERNOON...THEN A CHANCE OF SHOWERS FRIDAY NIGHT AND
SATURDAY WITH MEDIUM RANGE MODELS GENERALLY SHOWING SIMILAR
SCENARIOS BY THEN. BOTH BETTER CHANCE OF RAIN AND HIGHER QPF VALUES
THAN THE FIRST SYSTEM.

SHORT TERM FOCUS IS ON WINDS FOR TOMORROW AND FIRE WEATHER CONCERNS
AS ADDRESSED IN THE FIRE WEATHER SECTION BELOW.

&&

.FIRE WEATHER...A STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE GREAT
BASIN ON WEDNESDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS
SOUTHEAST ARIZONA WEDNESDAY AFTERNOON AND EVENING. THIS SYSTEM IS
EXPECTED TO TRIGGER CRITICAL FIRE WEATHER CONDITIONS ACROSS
SOUTHEAST ARIZONA...WITH A RED FLAG WARNING BEING ISSUED FOR WINDY
CONDITIONS AND LOW TO MODERATE RH VALUES ACROSS EASTERN FIRE WEATHER
ZONE 148 (COCHISE AND SOUTHERN GRAHAM COUNTIES). WHILE STRONG WINDS
ARE A CERTAINTY WITH THE PASSAGE OF THIS SYSTEM ACROSS MOST OF THE
FORECAST AREA...RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
BORDERLINE AS MOISTURE GETS PULLED INTO THE AREA EXCEPT FOR EASTERN
AREAS. LESS WIND THURSDAY BEFORE ANOTHER STORM SYSTEM BRINGS MORE
GUSTY WINDS FRIDAY AFTERNOON.

&&

.AVIATION...INCREASING HIGH CLOUDS FROM THE SOUTHWEST. WEST TO
SOUTHWEST WINDS 10 TO 17 KTS THIS AFTERNOON WITH GUSTS TO AROUND 25
KTS. WINDS WILL WEAKEN TONIGHT AND THEN INCREASE INTO THE WINDY
CATEGORY AREAWIDE ON WEDNESDAY AS A STRONG STORM SYSTEM MOVES INTO
THE GREAT BASIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ019-030-035
     FOR WEDNESDAY FROM 11 AM UNTIL 8 PM MST.

     RED FLAG WARNING FOR EASTERN FIRE WEATHER ZONE 148 INCLUDING
     COCHISE AND SOUTHERN GRAHAM COUNTIES WEDNESDAY FROM 11 AM
     UNTIL 8 PM MST FOR LOW MINIMUM RH VALUES AND WINDY CONDITIONS.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 7, 5:52 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
552 AM MST TUE APR 7 2009

AZZ019-030-035-081300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
552 AM MST TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG GUSTY WINDS RETURN TO THE AREA WEDNESDAY AS A STORM SYSTEM
MOVES THROUGH THE GREAT BASIN. WIND SPEEDS MAY BE NEAR ADVISORY
LEVELS AND COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND HIGH
FIRE DANGER...CRITICAL FIRE WEATHER THRESHOLDS MAY BE TRIGGERED
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-033-034-081300-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
552 AM MST TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG GUSTY WINDS RETURN TO THE AREA WEDNESDAY AS A STORM SYSTEM
MOVES THROUGH THE GREAT BASIN. WIND SPEEDS MAY BE APPROACH NEAR
ADVISORY LEVELS AND COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND
HIGH FIRE DANGER...CRITICAL FIRE WEATHER THRESHOLDS MAY BE TRIGGERED
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:05 PM MSTRed Flag WarningTWC30 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.